Alert archive / Kentucky / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, KY

April 28, 20167 counties in Kentucky

NWS Jackson, KY issued this special weather statement at Apr 28, 2016, 1:11 AM EDT for 7 counties in Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2016, 1:11 AM EDT (05:11 UTC)
Expired
Apr 28, 2016, 1:45 AM EDT
In force
34 min
Issued by
NWS Jackson, KY

Counties Breathitt County, KY, Harlan County, KY, Knott County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Perry County, KY

The radar

The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2016-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2016-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
739 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
211 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

189 
WWUS83 KJKL 280511
SPSJKL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
111 AM EDT THU APR 28 2016
 
KYZ088-108-109-111>113-115-117-118-280545-
PERRY-LEE-KNOTT-WOLFE-LETCHER-LESLIE-HARLAN-MAGOFFIN-BREATHITT-
111 AM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...LEE...KNOTT...
WOLFE...LETCHER...LESLIE...HARLAN...MAGOFFIN...BREATHITT...

AT 111 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LANE TO TOULOUSE TO MARY ALICE...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...WHITESBURG...SALYERSVILLE...HARLAN...HINDMAN...CAMPTON...
HYDEN...LETCHER...MASON...SIMPSON...BATH...CUMBERLAND...LOYALL...EVARTS...
LYNCH...PIPPA PASSES...BENHAM...VICCO AND BUCKHORN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 56...AND
BETWEEN MILE MARKERS 64 AND 76.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 42 AND 59.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 19.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

&&

LAT...LON 3669 8344 3722 8346 3773 8363 3776 8332
      3771 8326 3774 8324 3776 8326 3779 8296
      3767 8294 3754 8288 3748 8293 3747 8286
      3724 8279 3701 8277 3698 8287 3690 8287
      3685 8301 3685 8307 3674 8314 3669 8338
TIME...MOT...LOC 0511Z 269DEG 38KT 3765 8350 3724 8337 3678 8333 

$$

DJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this special weather statement went out at Apr 27, 10:00 PM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Apr 27, 10:00 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1000 PM EDT WED APR 27 2016

.UPDATE...
ISSUED AT 1000 PM EDT WED APR 27 2016

MAIN LINE OF RAIN SHOWERS AND THUNDERSTORMS IS ENCROACHING ON THE
AREA AS OF 02Z. THIS LINE HAS WEAKENED CONSIDERABLY AS IT CROSSED
CENTRAL KENTUCKY EARLIER THIS EVENING SO ONLY EXPECT HEAVY
RAIN...SOME GUSTY WINDS AND LIGHTNING AS IT MOVES INTO THE
FORECAST AREA. FURTHER WEAKENING OF THE LINE IS ANTICIPATED AS IT
CROSSES THROUGH EASTERN KENTUCKY OVER THE NEXT SEVERAL HOURS.

IN TERMS OF THE FORECAST GRIDS...UPDATED POPS BASED ON RADAR
TRENDS...AND REFRESHED HOURLY GRIDS TO REFLECT MOST RECENT OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 642 PM EDT WED APR 27 2016

UPDATED SKY AND POP GRIDS BASED ON CURRENT RADAR TRENDS. ALSO
REFRESHED THE HOURLY GRIDS TO REFLECT MOST RECENT OBS. WILL
CONTINUE TO KEEP AN EYE ON THE SCATTERED THUNDERSTORMS AND HEAVY
RAIN SHOWERS THROUGHOUT THE REMAINDER OF THE EVENING AS WELL BUT
THINKING MOST OF IT WILL REMAIN SUB SEVERE. SENT UPDATED GRIDS TO
NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 327 PM EDT WED APR 27 2016

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
EASTERN KENTUCKY THIS AFTERNOON AND EVENING AND DURING THE
OVERNIGHT PERIOD. BASED ON THE LATEST MODEL DATA...AND RADAR
IMAGERY FROM AROUND THE REGION...IT APPEARS THAT SHOWERS AND
STORMS WILL MOVE ACROSS THE AREA IN WAVES THROUGH TOMORROW
MORNING. A WESTWARD MOVING COLD FRONT WILL BE WHAT BRINGS US OUR
PRECIPITATION OVER THE NEXT 12 TO 18 HOURS. WITH INSTABILITY AND
WIND SHEAR LIMITED...ANY THUNDERSTORMS THAT OCCUR SHOULD BE OF THE
GARDEN VARIETY. ONCE THE FRONT MOVES THROUGH THE AREA EARLY
THURSDAY MORNING...THE SHOWERS AND STORMS WILL GRADUALLY TAPER OFF
FROM WEST TO EAST. ISOLATED TO SCATTERED SHOWERS AND STORMS WILL
LINGER THURSDAY AND THURSDAY NIGHT. THE LAST FEW SHOWERS SHOULD BE
OUT OF THE AREA BY AROUND DAWN ON FRIDAY...IF NOT SOONER. WINDS
WILL REMAIN LIGHT AND GENERALLY OUT OF THE SOUTH OR SOUTHWEST
THROUGH TOMORROW EVENING...AND WILL SHIFT TO THE WEST THURSDAY
NIGHT AFTER THE FRONT HAS PASSED BY.

TEMPERATURES DURING THE SHORT TERM PERIOD ARE EXPECTED TO REMAIN
WELL ABOVE NORMAL FOR THE TIME OF YEAR...ESPECIALLY DURING THE DAY
ON THURSDAY...WHEN WE COULD SEE HIGHS TOP OUT AROUND 80 DEGREES.
OVERNIGHT LOWS ARE FORECAST TO BOTTOM OUT AROUND 60 TONIGHT...AND
IN THE LOW TO MID 50S TOMORROW NIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 338 PM EDT WED APR 27 2016

THE EXTENDED PORTION OF THE FORECAST BEGINS ON FRIDAY IN THE MIDDLE
OF AN ACTIVE AND PROGRESSIVE PATTERN. AT THIS TIME...WE WILL
BE UNDER A BREAK IN THE ACTIVE WEATHER AS A SHORTWAVE RIDGE
PASSES OVERHEAD THROUGH THE DAY ON FRIDAY. IN THIS ACTIVE PATTERN
THE NEXT FEATURE TO IMPACT THE REGION WILL BEGIN ON SATURDAY. AT
THIS TIME ANOTHER LOW DEVELOPS OVER THE CENTRAL PLAINS AS A
SHORTWAVE EJECTS INTO THE MIDWEST AND OH VALLEY REGION FOR THE
WEEKEND. HEADING INTO THE NEW WEEK...NUMEROUS SHORTWAVES WILL
TRACK ACROSS THE UPPER OH VALLEY AND LOWER GREAT LAKES REGION
BRINGING UNSETTLED WEATHER FOR THE WEEKEND.

CLOSER TO THE SURFACE...WE BEGIN ON SATURDAY WITH ANOTHER WARM FRONT
IN PLACE ACROSS THE NORTH JUST LIKE THE LAST SYSTEM...BUT SET
UP WITH THIS FEATURE SEEMS FARTHER NORTH. EAST KENTUCKY BEING IN
THE WARM SECTOR THROUGH THE WEEKEND WILL LEAVE
WARM...MOIST...AND UNSTABLE CONDITIONS THROUGH THE WEEKEND WITH A
LACK OF FORCING...SIMILAR TO THE PREVIOUS SCENARIO. WITH
THIS...SATURDAY AND SUNDAY SEEM TO FEATURE A DIURNAL LIKE TREND
WITH THE MAX CHANCE OF THUNDERSTORMS DURING THE HEAT OF THE DAY
AND LIKELY JUST MARGINAL OR STRONG STORMS AT THE VERY MOST
EXPECTED. AS WELL...WITH ANY CLOUD COVER THAT LINGERS WITH
PREVIOUS STORMS WILL TAKE AWAY FROM THE ALREADY LACK OF
INSTABILITY. FRONTAL PASSAGE WITH THIS SYSTEM LOOKS TO OCCUR
SUNDAY NIGHT WITH SHOWERS CONTINUING INTO MONDAY. ANY CHANCE OF
STRONGER STORMS LOOK TO HOLD OFF UNTIL WITH OR JUST AHEAD OF THE
FRONT. AFTER THIS...WILL RESULT IN A COOL DOWN WITH TEMPERATURES
A BIT BELOW NORMAL FOR THE LAST 2 DAYS OF THE EXTENDED.

MODELS LOOK TO BE SOMEWHAT IN AGREEMENT THROUGH MUCH OF THE
EXTENDED BUT THE GFS DRIES OUT THE AREA TOWARDS THE END OF THE
EXTENDED WITH THE EURO KEEP PRECIP AROUND FOR THE ENTIRE PERIOD.
THIS WAS DISPLAYED AS WELL WITH THE ALL MODEL BLEND ON MONDAY AND
TUESDAY KEEPING PRECIP OVER THE AREA. ANOTHER DISTURBANCE TAKES A
MORE SOUTHERLY TRACK INTO THE LOWER MS VALLEY FOR MONDAY INTO
TUESDAY BRINGING A SLIGHT CHANCE OF PRECIP INTO THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 805 PM EDT WED APR 27 2016

MAINLY MVFR TO VFR CONDITIONS SHOULD PREVAIL THROUGH THE EVENING
WITH A FEW SCATTERED SHOWERS MOVING THROUGH THE FORECAST AREA.
THESE SHOWERS COULD REDUCE VIS BRIEFLY. A LARGER AREA OF RAINFALL
IS PROGGED TO MOVE THROUGH OVERNIGHT WITH THE PASSAGE OF A FRONTAL
BOUNDARY...AND CONDITIONS ARE EXPECTED TO GRADUALLY WORSEN TO
IFR/LIFR BY DAWN. BR OR FG IS ALSO POSSIBLE OVERNIGHT INTO THE
MORNING HOURS. THE RAIN WILL LIKELY EXIT THE AREA AROUND 11Z WITH
ONLY A FEW SHOWERS LINGERING TOWARDS THE END OF THE TAF PERIOD.
WINDS WILL SHIFT FROM THE SOUTH AND SOUTHWEST TO A MORE WESTERLY
DIRECTION WITH THE FRONTAL PASSAGE BUT SHOULD GENERALLY BE BETWEEN
5 AND 10 KNOTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...AR
LONG TERM...SHALLENBERGER
AVIATION...JVM
Hazardous weather outlook, Apr 27, 10:03 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1003 PM EDT WED APR 27 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-290515-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1003 PM EDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT THE REGION TONIGHT. THESE STORMS MAY
PRODUCE BRIEF HEAVY RAINFALL...GUSTY WINDS...AND FREQUENT CLOUD TO
GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL AFFECT THE REGION AT TIMES FROM THURSDAY
THROUGH THURSDAY EVENING...AND AGAIN FROM SATURDAY THROUGH SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JVM/GREIF

In the hours before

Special weather statement, Apr 27, 11:50 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1150 PM EDT WED APR 27 2016

KYZ044-050-051-058-059-069-280430-
JACKSON-MONTGOMERY-BATH-ESTILL-FLEMING-POWELL-
1150 PM EDT WED APR 27 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...MONTGOMERY...
BATH...ESTILL...FLEMING...POWELL...

AT 1149 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FALMOUTH TO NEAR PARIS TO 7 MILES SOUTHEAST OF
LANCASTER...AND MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...STANTON...IRVINE...FLEMINGSBURG...OWINGSVILLE...
JEFFERSONVILLE...CAMARGO...CLAY CITY...RAVENNA...SHARPSBURG...FAIRVIEW...
VAUGHNS MILL...ELIZAVILLE...PECKS RIDGE...KERBY KNOB...LOWER SPENCER...
NORTH IRVINE...BETHEL...CRESSY AND SPOUT SPRINGS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 21.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 122.

&&

LAT...LON 3827 8366 3750 8403 3749 8420 3756 8416
      3757 8409 3764 8413 3767 8409 3781 8410
      3781 8412 3782 8409 3783 8400 3787 8403
      3787 8402 3793 8397 3812 8408 3832 8384
      3845 8398 3849 8393 3846 8385 3851 8370
TIME...MOT...LOC 0349Z 257DEG 22KT 3867 8425 3818 8417 3755 8447

DJ
Special weather statement, Apr 28, 12:02 AM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1202 AM EDT THU APR 28 2016

KYZ058-059-068-069-079-080-084>086-111-114-116-280445-
JACKSON-ROCKCASTLE-LAUREL-KNOX-LEE-OWSLEY-WHITLEY-ESTILL-POWELL-CLAY-
MCCREARY-PULASKI-
1202 AM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON...ROCKCASTLE...
LAUREL...KNOX...LEE...OWSLEY...WHITLEY...ESTILL...POWELL...CLAY...
MCCREARY...PULASKI...

AT 1202 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR SNIDER TO GAULEY TO BON...AND MOVING NORTHEAST AT
40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...STANTON...IRVINE...MOUNT VERNON...
BEATTYVILLE...MANCHESTER...MCKEE...BOONEVILLE...BOONE...CLAY CITY...
RAVENNA...DONARO...BUSH...SPRULE...CRESSMONT...COTTONGIN...IDA MAY AND
BERTHA STATION.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 15 AND 24.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 30.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 7 AND
72.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 31 AND
40.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 2 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

&&

LAT...LON 3661 8430 3720 8446 3741 8448 3748 8445
      3747 8438 3754 8435 3751 8426 3756 8416
      3757 8409 3764 8413 3767 8409 3775 8408
      3778 8411 3784 8404 3783 8400 3786 8402
      3792 8392 3791 8387 3758 8364 3688 8362
TIME...MOT...LOC 0402Z 236DEG 33KT 3752 8437 3729 8421 3672 8419

DJ
Special weather statement, Apr 28, 12:37 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1237 AM EDT THU APR 28 2016

KYZ044-050>052-058>060-069-106-108-111-112-114>116-280515-
JACKSON-LEE-BATH-WOLFE-ESTILL-FLEMING-BREATHITT-ROWAN-PERRY-
MONTGOMERY-OWSLEY-MENIFEE-MORGAN-POWELL-CLAY-
1237 AM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
JACKSON...LEE...BATH...WOLFE...ESTILL...FLEMING...BREATHITT...ROWAN..
.PERRY...MONTGOMERY...OWSLEY...MENIFEE...MORGAN...POWELL...CLAY
COUNTIES

AT 1234 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WADES MILL TO EVELYN TO SIDELL...AND MOVING
NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...MOREHEAD...STANTON...IRVINE...JACKSON...OWINGSVILLE...
BEATTYVILLE...MANCHESTER...FRENCHBURG...CAMPTON...BOONEVILLE...MARSHALL...
SIMPSON...HENRY...JEFFERSONVILLE...CAMARGO...CLAY CITY...FINCASTLE...
RAVENNA AND WELLINGTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 13 AND 59.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 13 AND 18.
 INTERSTATE 64 IN EASTERN KENTUCKY BETWEEN MILE MARKERS 105 AND 137.

&&

LAT...LON 3845 8360 3794 8334 3737 8329 3710 8387
      3711 8390 3758 8394 3783 8407 3784 8400
      3787 8403 3787 8402 3793 8397 3810 8407
TIME...MOT...LOC 0434Z 233DEG 31KT 3801 8407 3763 8388 3720 8384

DJ
Special weather statement, Apr 28, 12:56 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1256 AM EDT THU APR 28 2016

KYZ118-120-280530-
LETCHER-PIKE-
1256 AM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT LETCHER AND PIKE COUNTIES
THROUGH 130 AM EDT...

AT 1254 AM EDT...A STRONG THUNDERSTORM WAS OVER CHIP...OR 7 MILES
NORTHEAST OF WHITESBURG...MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITESBURG...JENKINS...FLEMING-NEON...WINTERS...EHKHORN
MINE...FISHPOND LAKE...ASHCAMP...WHITAKER...SHELBY GAP...
COLLY...GASKILL...SPEIGHT...BELLCRAFT...CROMONA...MAYKING...
LUCASTOWN...WRIGHT...SECO...ADAMSON AND VIRGIE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 U.S. HIGHWAY 23 IN LETCHER COUNTY BETWEEN MILE MARKERS 1 AND 7.
 U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 0 AND 9.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3723 8250 3715 8263 3712 8272 3705 8272
      3701 8278 3701 8281 3720 8286 3727 8278
      3727 8275 3729 8270 3731 8269 3731 8267
      3735 8265 3737 8267 3738 8265 3726 8240
TIME...MOT...LOC 0454Z 228DEG 23KT 3719 8272

JP
Special weather statement, Apr 28, 12:58 AM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1258 AM EDT THU APR 28 2016

KYZ120-280530-
PIKE-
1258 AM EDT THU APR 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PORTIONS OF PIKE
COUNTY THROUGH 130 AM EDT...

AT 1258 AM EDT...A STRONG THUNDERSTORM WAS OVER LOOKOUT...OR 7 MILES
NORTHWEST OF JOHN FLANNAGAN LAKE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ELKHORN CITY...BIGGS...PHYLLIS...MCANDREWS...JONANCY...BELCHER...COLEMAN...
TOONERVILLE...ROCKHOUSE...MARROWBONE...FISHTRAP LAKE...ASHCAMP...
MOUTHCARD...FEDSCREEK...GARDEN VILLAGE...KIMPER...LOOKOUT AND CEDARVILLE.

THIS INCLUDES U.S. HIGHWAY 23 IN PIKE COUNTY BETWEEN MILE MARKERS 6
AND 11.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3727 8235 3723 8250 3731 8260 3759 8229
      3743 8212
TIME...MOT...LOC 0458Z 227DEG 25KT 3731 8245

JP
Special weather statement, Apr 28, 1:11 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
111 AM EDT THU APR 28 2016

KYZ088-108-109-111>113-115-117-118-280545-
PERRY-LEE-KNOTT-WOLFE-LETCHER-LESLIE-HARLAN-MAGOFFIN-BREATHITT-
111 AM EDT THU APR 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PERRY...LEE...KNOTT...
WOLFE...LETCHER...LESLIE...HARLAN...MAGOFFIN...BREATHITT...

AT 111 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LANE TO TOULOUSE TO MARY ALICE...AND MOVING EAST AT 45
MPH.

WINDS IN EXCESS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HAZARD...JACKSON...WHITESBURG...SALYERSVILLE...HARLAN...HINDMAN...CAMPTON...
HYDEN...LETCHER...MASON...SIMPSON...BATH...CUMBERLAND...LOYALL...EVARTS...
LYNCH...PIPPA PASSES...BENHAM...VICCO AND BUCKHORN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 56...AND
BETWEEN MILE MARKERS 64 AND 76.
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 42 AND 59.
 KENTUCKY HIGHWAY 80 IN KNOTT COUNTY BETWEEN MILE MARKERS 1 AND 19.
 KENTUCKY HIGHWAY 80 IN PERRY COUNTY BETWEEN MILE MARKERS 9 AND 15.

&&

LAT...LON 3669 8344 3722 8346 3773 8363 3776 8332
      3771 8326 3774 8324 3776 8326 3779 8296
      3767 8294 3754 8288 3748 8293 3747 8286
      3724 8279 3701 8277 3698 8287 3690 8287
      3685 8301 3685 8307 3674 8314 3669 8338
TIME...MOT...LOC 0511Z 269DEG 38KT 3765 8350 3724 8337 3678 8333

DJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:18 PM EDTAreal Flood AdvisoryJKLMcCreary3 hr
Apr 27, 8:44 PM EDTSpecial Weather StatementJKLKnox, Whitley61 min
Apr 27, 9:07 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley38 min
Apr 27, 9:35 PM EDTSevere Thunderstorm WarningJKLBell, Knox, Whitley40 min
Apr 27, 10:10 PM EDTSpecial Weather StatementJKLLeslie65 min
Apr 27, 10:14 PM EDTSpecial Weather StatementJKLClay61 min
Apr 27, 10:47 PM EDTSpecial Weather StatementJKLMcCreary, Pulaski, Wayne58 min
Apr 27, 11:30 PM EDTSpecial Weather StatementJKLLaurel, Rockcastle30 min
Apr 27, 11:50 PM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Letcher, Martin, Pike40 min
Apr 28, 12:02 AM EDTSpecial Weather StatementJKLClay, Estill, Jackson, Knox, Laurel, Lee and 4 more43 min
Apr 28, 12:37 AM EDTSpecial Weather StatementJKLBath, Breathitt, Estill, Fleming, Lee, Menifee and 4 more38 min
Apr 28, 12:56 AM EDTSpecial Weather StatementJKLLetcher34 min
Apr 28, 12:58 AM EDTSpecial Weather StatementJKLPike32 min
Apr 28, 1:51 AM EDTSpecial Weather StatementJKLFloyd, Johnson, Knott, Letcher, Magoffin, Martin and 1 more39 min
Apr 28, 4:51 PM EDTSpecial Weather StatementJKLElliott, Rowan39 min

Nearby

Special Weather Statements in Kentucky, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.